Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 6, NWS Bismarck, ND

February 23, 20079 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 23, 2007, 4:31 AM CST for 9 counties in North Dakota. It took effect at Feb 23, 2007, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 4:31 AM CST (10:31 UTC)
In effect from
Feb 23, 2007, 6:00 AM CST
Expired
Feb 23, 2007, 6:00 PM CST
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 231031
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CST FRI FEB 23 2007

...STRONG SOUTHEAST WINDS WILL SWEEP ACROSS NORTH DAKOTA TODAY...

.AS A STRONG WINTER STORM SYSTEM DEVELOPS EAST OF THE
ROCKYS...WITH AN EYE ON THE CENTRAL PLAINS...STRONG SOUTHEAST
WINDS WILL STRENGTHEN ACROSS PARTS OF NORTH DAKOTA...ESPECIALLY
ACROSS CENTRAL AND EAST PARTS OF THE STATE. WINDS WILL START TO
DECREASE IN SPEED AFTER 6 PM. 

NDZ023-025-036-037-046>048-050-051-231845-
/O.NEW.KBIS.WI.Y.0006.070223T1200Z-070224T0000Z/
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
431 AM CST FRI FEB 23 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WILL OCCUR ACROSS CENTRAL
PARTS OF NORTH DAKOTA TODAY. AN OCCASIONAL GUST TO AROUND 45 MPH
IS POSSIBLE ESPECIALLY OUT IN OPEN COUNTRY. WINDS WILL DIMINISH TO
15 TO 25 MPH AFTER 6 PM.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MEYER
3 follow-up statements
000 
WWUS73 KBIS 231633
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CST FRI FEB 23 2007

...STRONG SOUTHEAST WINDS ACROSS EASTERN NORTH DAKOTA THIS
AFTERNOON...

.A STRONG WINTER STORM SYSTEM DEVELOPING EAST OF THE ROCKIES...
WILL HEAD TOWARD THE NORTHERN PLAINS THIS WEEKEND. AHEAD OF THE
STORM...STRONG SOUTHEAST WINDS WILL REMAIN ACROSS MUCH OF EASTERN
NORTH DAKOTA. WINDS WILL DECREASE IN SPEED AFTER 6 PM.

NDZ023-025-036-037-046>048-050-051-240000-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-070224T0000Z/
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1033 AM CST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE
ACROSS PORTIONS OF EAST CENTRAL NORTH DAKOTA THIS AFTERNOON. AN
OCCASIONAL GUST TO AROUND 45 MPH IS POSSIBLE ESPECIALLY OUT IN
OPEN COUNTRY. WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ABELING
000 
WWUS73 KBIS 232120
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CST FRI FEB 23 2007

...STRONG SOUTHEAST WINDS ACROSS EASTERN NORTH DAKOTA THIS
AFTERNOON...

.A STRONG WINTER STORM SYSTEM DEVELOPING EAST OF THE ROCKIES...
WILL HEAD TOWARD THE NORTHERN PLAINS THIS WEEKEND. AHEAD OF THE
STORM...STRONG SOUTHEAST WINDS WILL REMAIN ACROSS MUCH OF EASTERN
NORTH DAKOTA THIS AFTERNOON. WINDS WILL DECREASE IN SPEED AFTER 6 PM.

NDZ023-025-036-037-046>048-050-051-240000-
/O.CON.KBIS.WI.Y.0006.000000T0000Z-070224T0000Z/
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
320 PM CST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHEAST WINDS OF 30 TO 40 MPH ARE EXPECTED TO CONTINUE
ACROSS PORTIONS OF EAST CENTRAL NORTH DAKOTA THIS AFTERNOON. AN
OCCASIONAL GUST TO AROUND 45 MPH IS POSSIBLE ESPECIALLY OUT IN
OPEN COUNTRY. WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ABELING
000 
WWUS73 KBIS 240012
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CST FRI FEB 23 2007

...WIND ADVISORY FOR EAST CENTRAL AND SOUTH CENTRAL NORTH DAKOTA
HAS EXPIRED...

.WINDS HAVE DIMINISHED TO LESS THAN WIND ADVISORY CRITERIA AND THE
WIND ADVISORY HAS EXPIRED.

NDZ023-025-036-037-046>048-050-051-240115-
/O.EXP.KBIS.WI.Y.0006.000000T0000Z-070224T0000Z/
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
612 PM CST FRI FEB 23 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHEAST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:10 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 23, 3:10 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 AM CST FRI FEB 23 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
LATEST SURFACE ANALYSIS SHOWING SOME OF THE 25 TO 30 DEW POINT AIR
OUT OF SOUTH DAKOTA AND NEBRASKA WAS FINALLY WORKING INTO THE
SOUTHWEST CORNER OF NORTH DAKOTA. KDIK REPORTED LOW CEILING ON 08Z
OBSERVATION. ALL OTHER STATIONS ACROSS NORTH DAKOTA WERE STILL
REPORTING PRIMARILY MID LEVEL DECKS. WILL KEEP THE THREAT OF
DETERIORATING WEATHER CONDITIONS IN THE FORECAST TODAY...PATCHY
FREEZING DRIZZLE AND FOG...BUT HAVE BACKED OFF ON THE START TIME
UNTIL NOW AROUND 12Z. MSAS HAS BEEN CONSISTENT WITH SHOWING BEST
3 HOUR PRESSURE FALLS IN SOUTHWEST NORTH DAKOTA. AS SURFACE LOW
PRESSURE SYSTEM DROPS OUT OF MONTANA INTO SOUTH DAKOTA AND NEBR
TODAY...GRADIENT WILL CONTINUE TO TIGHTEN ACROSS NORTH DAKOTA. A
WIND ADVISORY WILL BE ISSUED FOR TODAY IN OUR SOUTHEAST COUNTIES.
MAIN SURFACE LOW PRESSURE SYSTEM IS STILL FORECAST TO KICK OUT
ACROSS NEBR...KANSAS AND THE MIDWEST DURING THE WEEKEND...KEEPING
BEST CHANCES FOR HEAVY SNOW WELL SOUTH AND EAST OF OUR FORECAST
AREA. THOUGH SNOW WILL BE LIKELY ACROSS MUCH OF NORTH DAKOTA DURING
THE WEEKEND...MOST AREAS WILL BE LOOKING AT AROUND AN INCH TOTAL
EXCEPT FOR JAMESTOWN AND AREAS SOUTHEAST...WHERE 2 TO 3 INCHES ARE
POSSIBLE. ONLY MADE MINOR CHANGES TO POPS...QPF AND SNOW AMOUNTS FOR
THE WEEKEND FROM THE PREVIOUS FORECAST PACKAGE.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT...
ON MONDAY A LINGERING TROUGH OF LOW PRESSURE OVER THE EASTERN HALF
OF THE STATE MAY CONTINUE TO PRODUCE SOME LIGHT PRECIPITATION. THE
UPPER FLOW OVER THE MIDWEST MONDAY HAS BROKEN DOWN INTO WEAK
EDDIES. THE MAJOR ENERGY WILL RESIDE ACROSS THE SOUTHERN HALF OF THE
U.S. IN A BAND OF STRONG WESTERLIES. I LEFT SOME 20 PCT POPS IN MY
FAR EASTERN ZONES TO COVER THE POTENTIAL LIGHT PRECIPITATION. I ALSO
LOWERED TEMPERATURES MONDAY AND TUESDAY A TAD BASED ON THE FAR
SOUTHERLY POSITION OF THE POLAR JET.

THE NEXT THREAT OF SNOW ARRIVES TUESDAY NIGHT AS ANOTHER MAJOR UPPER
TROUGH ARRIVES ON THE SCENE.

UPPER RIDGING ON FRIDAY WILL KEEP IT DRY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TODAY FOR NDZ023-025-036-037-046>048-050-051.
&&

JM/RSL
Hazardous weather outlook, Feb 22, 4:33 AM CST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CST THU FEB 22 2007

NDZ001-002-009>011-017>022-031>035-040>046-231045-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
433 AM CST THU FEB 22 2007 /333 AM MST THU FEB 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG AND FREEZING DRIZZLE ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT. THE COMBINATION OF FOG AND FREEZING DRIZZLE WILL ALLOW
FOR SLICK ROADWAYS. MOTORIST ARE ADVISED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FOG AND FREEZING DRIZZLE ARE POSSIBLE FRIDAY INTO
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-012-013-023-025-036-037-047-048-050-051-231045-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
433 AM CST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG AND FREEZING DRIZZLE ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT. THE COMBINATION OF FOG AND FREEZING DRIZZLE WILL ALLOW
FOR SLICK ROADWAYS. MOTORIST ARE ADVISED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ACCUMULATING SNOWFALL WILL BE POSSIBLE FRIDAY THROUGH SATURDAY.
EXACT SNOWFALL AMOUNTS ARE STILL UNKNOWN AT THIS TIME DUE TO
UNCERTAINTY IN THE INTENSITY OF THE STORM SYSTEM. CHECK THE LATEST
NWS FORECAST FOR UPDATES ON THIS WEATHER SYSTEM.

ALSO...AREAS OF FOG AND FREEZING DRIZZLE ARE POSSIBLE FRIDAY INTO
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:39 PM CSTSnow AdvisoryBISDickey, LaMoure, Logan, McIntosh12 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.